Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Module categories of finite Hopf algebroids, and self-duality

Author: Peter Schauenburg
Journal: Trans. Amer. Math. Soc. 369 (2017), 1127-1146
MSC (2010): Primary 16T99, 18D10
Published electronically: June 20, 2016
MathSciNet review: 3572267
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the module categories of suitably finite Hopf algebroids (more precisely, $ \times _R$-bialgebras in the sense of Takeuchi (1977) that are Hopf and finite in the sense of a work by the author (2000)) as those $ k$-linear abelian monoidal categories that are module categories of some algebra, and admit dual objects for ``sufficiently many'' of their objects.

Then we proceed to show that in many situations the Hopf algebroid can be chosen to be self-dual, in a sense to be made precise. This generalizes a result of Pfeiffer for pivotal fusion categories and the weak Hopf algebras associated to them.

References [Enhancements On Off] (What's this?)

  • [ARS95] Maurice Auslander, Idun Reiten, and Sverre O. Smalø, Representation theory of Artin algebras, Cambridge Studies in Advanced Mathematics, vol. 36, Cambridge University Press, Cambridge, 1995. MR 1314422 (96c:16015)
  • [BLV11] Alain Bruguières, Steve Lack, and Alexis Virelizier, Hopf monads on monoidal categories, Adv. Math. 227 (2011), no. 2, 745-800. MR 2793022 (2012h:18003),
  • [Böh09] Gabriella Böhm, Hopf algebroids, Handbook of algebra. Vol. 6, Handb. Algebr., vol. 6, Elsevier/North-Holland, Amsterdam, 2009, pp. 173-235. MR 2553659 (2011e:16068),
  • [CR98] Claude Cibils and Marc Rosso, Hopf bimodules are modules, J. Pure Appl. Algebra 128 (1998), no. 3, 225-231. MR 1626345 (99i:16067),
  • [ENO05] Pavel Etingof, Dmitri Nikshych, and Viktor Ostrik, On fusion categories, Ann. of Math. (2) 162 (2005), no. 2, 581-642. MR 2183279 (2006m:16051),
  • [EO04] Pavel Etingof and Viktor Ostrik, Finite tensor categories, Mosc. Math. J. 4 (2004), no. 3, 627-654, 782-783 (English, with English and Russian summaries). MR 2119143 (2005j:18006)
  • [Fir15] Uriya A. First, Rings that are Morita equivalent to their opposites, J. Algebra 430 (2015), 26-61. MR 3323975,
  • [Hái02] Phùng H"E o Ha'i, An embedding theorem for abelian monoidal categories, Compositio Math. 132 (2002), no. 1, 27-48. MR 1914254 (2003g:18009),
  • [Hái08] Phùng H"E o Ha'i, Tannaka-Krein duality for Hopf algebroids, Israel J. Math. 167 (2008), 193-225. MR 2448024 (2009g:16059),
  • [Hay99] Takahiro Hayashi, A canonical Tannaka duality for finite seimisimple tensor categories, ArXiv Mathematics e-prints [math/9904073], 1999.
  • [HN99] F. Hausser and F. Nill, Integral Theory for Quasi-Hopf Algebras, ArXiv Mathematics e-prints [math/9904164], 1999.
  • [Kas95] Christian Kassel, Quantum groups, Graduate Texts in Mathematics, vol. 155, Springer-Verlag, New York, 1995. MR 1321145 (96e:17041)
  • [Maj91] Shahn Majid, Representations, duals and quantum doubles of monoidal categories, Proceedings of the Winter School on Geometry and Physics (Srní, 1990), 1991, pp. 197-206. MR 1151906 (93c:18008)
  • [Mit65] Barry Mitchell, Theory of categories, Pure and Applied Mathematics, Vol. XVII, Academic Press, New York-London, 1965. MR 0202787 (34 #2647)
  • [Müg03a] Michael Müger, From subfactors to categories and topology. I. Frobenius algebras in and Morita equivalence of tensor categories, J. Pure Appl. Algebra 180 (2003), no. 1-2, 81-157. MR 1966524 (2004f:18013),
  • [Müg03b] Michael Müger, From subfactors to categories and topology. II. The quantum double of tensor categories and subfactors, J. Pure Appl. Algebra 180 (2003), no. 1-2, 159-219. MR 1966525 (2004f:18014),
  • [Müg10] Michael Müger, Tensor categories: a selective guided tour, Rev. Un. Mat. Argentina 51 (2010), no. 1, 95-163. MR 2681261 (2011f:18007)
  • [Ost03] Victor Ostrik, Module categories, weak Hopf algebras and modular invariants, Transform. Groups 8 (2003), no. 2, 177-206. MR 1976459 (2004h:18006),
  • [Par77] B. Pareigis, Non-additive ring and module theory. II. $ {\mathcal {C}}$-categories, $ {\mathcal {C}}$-functors and $ {\mathcal {C}}$-morphisms, Publ. Math. Debrecen 24 (1977), no. 3-4, 351-361. MR 0498792 (58 #16834a)
  • [Pfe09] Hendryk Pfeiffer, Finitely semisimple spherical categories and modular categories are self-dual, Adv. Math. 221 (2009), no. 5, 1608-1652. MR 2522429 (2010d:18009),
  • [Sch98] Peter Schauenburg, Bialgebras over noncommutative rings and a structure theorem for Hopf bimodules, Appl. Categ. Structures 6 (1998), no. 2, 193-222. MR 1629385 (99h:16065),
  • [Sch00] Peter Schauenburg, Duals and doubles of quantum groupoids ( $ \times \sb R$-Hopf algebras), New trends in Hopf algebra theory (La Falda, 1999), Contemp. Math., vol. 267, Amer. Math. Soc., Providence, RI, 2000, pp. 273-299. MR 2001i:16073
  • [Sch03a] Peter Schauenburg, Actions of monoidal categories and generalized Hopf smash products, J. Algebra 270 (2003), no. 2, 521-563. MR 2019629 (2005b:18012),
  • [Sch03b] Peter Schauenburg, Morita base change in quantum groupoids, Locally compact quantum groups and groupoids (Strasbourg, 2002) IRMA Lect. Math. Theor. Phys., vol. 2, de Gruyter, Berlin, 2003, pp. 79-103. MR 1976943 (2004d:16072)
  • [Sch03c] Peter Schauenburg, Weak Hopf algebras and quantum groupoids, Noncommutative geometry and quantum groups (Warsaw, 2001), Banach Center Publ., vol. 61, Polish Acad. Sci., Warsaw, 2003, pp. 171-188. arXiv:0204180
  • [Szl05] Kornel Szlachányi, Adjointable monoidal functors and quantum groupoids, Hopf algebras in noncommutative geometry and physics, Lecture Notes in Pure and Appl. Math., vol. 239, Dekker, New York, 2005, pp. 291-307. MR 2106937 (2005m:16052)
  • [Tak77] Mitsuhiro Takeuchi, Groups of algebras over $ A\otimes \overline A$, J. Math. Soc. Japan 29 (1977), no. 3, 459-492. MR 0506407 (58 #22151)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16T99, 18D10

Retrieve articles in all journals with MSC (2010): 16T99, 18D10

Additional Information

Peter Schauenburg
Affiliation: Institut de Mathématiques de Bourgogne — UMR 5584 du CNRS, Université de Bourgogne, BP 47870, 21078 Dijon Cedex, France

Keywords: Finite tensor category, fusion category, Hopf algebroid, weak Hopf algebra, self-duality
Received by editor(s): August 13, 2014
Received by editor(s) in revised form: February 11, 2015
Published electronically: June 20, 2016
Additional Notes: This research was partially supported through a FABER Grant by the Conseil régional de Bourgogne
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society